View Full Version : MTX while on prednisone (plz read if U R also)
03-27-2009, 05:57 PM
I am not sure where to start. I have been on MTX IM since July 08. I was on the pill form for about 4 months before that. I am up to 1cc every Thursday night (Rheumy is upping it so I can get the steroid down). I also take Solumederol (similar to prednisone) 8mg one day and 20mg the next and then 8, 20, 8, 20, etc.
My wife noticed that the weeks that the 20mg of steroid would land on the MTX day, I would get very sick that night. On the day that the 8mg, I would only have the dizziness/buzz that evening but the next day I would be fine.
This week, I adjusted my steroids to where I only took the 8 instead of the 20 and it worked again. I plan to keep trying to do this for the upcoming weeks to see if it is true or just coincidence and take it up with my Rheumy on April 9th.
Anyone else have any ideas or input on this? Or am I just grabbing at straws and wishfull thinking? All I know is that it is wonderful not to have to be spending so much time in the bathroom (sorry) the evening of the MTX injection!!!!!
Here is to hoping for no more sick days on end because of MTX injections!!!!!
03-30-2009, 02:09 PM
Awww come on...noone has any thoughts on this?
03-30-2009, 02:21 PM
Sorry, Cptnblah....I've never been on Methotrexate...just Predisone and Imuran.
I'm just curious why such a big jump in alternating the Prednisone...8 mg. to 20 mg. and back to 8 mg?
My tapers have never been that drastic...mine would be more like 8 mg. to 10 mg. back to 8 mg.
Never more than 1 or 2 mg. at a time. Especially when I'm trying to taper off completely. Your body needs a slow go of it.
I know there are a few members here that are on both drugs...hopefully they'll join the discussion soon.
Wish I could offer more help....
03-30-2009, 04:50 PM
Thanks Rastagirl...I was complaining to my doc about the puffy issues with the methlopred (SP) with is 4mg tabs. I was taking 4(4mg) / day so she said to do 7 (4mg) in 2 days. Believe it or not the 2 (4mg), 5 (4mg) alternation worked for me and at the same time it was getting the level down to the normal body producing level. I was starting to drop one from the 5 (4mg) down to the 4 (4mg) when the excessive teenager (x2) stress put me in ER and gave me a week off from work. The MTX is a nasty drug and I am glad that you do not have to take it. However, the drug also has some advantages by letting me still work. I just hope that the connection that my wife made is not just coincidence. I will keep trying it for the next few weeks then go back the old way and see what happens.
Anyway, enough of my long winded typing. Cheers to being pain free!!!!
03-30-2009, 07:38 PM
i see my rheumy tomorrow, and we are going to make the final decision about methotrexate. she spoke to me at last appt., and we will decide tomorrow. I am very frightened to agree to this treatment, but it might be a case of "the best of the worst" situations.
i can't answer your question, but i am sure that someone will be along soon.....everyone may be addicted to the games, which can certainly make the time go by faster.
03-31-2009, 05:04 AM
i take both methotrexate (15mg-once a week) and prednisone (25mg daily)
i've been lucky enough to not have any weird side effects from the methotrexate. only thing, is that im really thirsty on sundays (when i take it) but other then that, i am perfectly fine, thank god!!
03-31-2009, 02:05 PM
MD...I have noticed some good from this med. I just hate the side effects. I am planning on playing around with this idea and should know if it is a possibility next month. If the pill form does not work well for you, just remember that there is an injectable form that does not have as bad of the effects as the pill does. Good luck an plz let me know how it works for you.
Asley...I am glad that there is someone that does good with the MTX. I found that the higher I went on it...the worse the effects were. I would just plan on being useless the whole night after the injection cause I would zone out. The next day is not so bad for me but I take Fridays and Saturdays off so just in case I am covered.
03-31-2009, 03:11 PM
I haven't had any bad side effects of the Methxo and i'm taking 1CC weekly. I also am on Prednisone and the only real side effect is that I am gaining weight and I have gotten a moon face from it. I was on 60mg of the prednisone but the doc lowered me when it started to push my sugars to a diabetic level. So watch out for that. From now on for a while at least I have to watch my sugars. I hope that the methxo starts to help you and that it stops causing you such bad side effects. Also I hope that the prednisone helps.
04-06-2009, 02:43 PM
I just had another successful Thursday of no bad side effects. I see my Rheumy on Thursday and plan to talk to her about it to see what she says.